MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC REDUCT-FORCEPS-LRG W/POINT SPEED-LOCK L2

WRIGHTS LANE SYNTHES USA PRODUCTS LLC REDUCT-FORCEPS-LRG W/POINT SPEED-LOCK L2
Model Number 399.78
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, during the routine inspection, the reduction forceps large with point speed lock l2 was found broken.There is no patient involvement.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 corrected data: h6 - conclusion codes h6: service & repair evaluation: it was reported that on an unknown date, the reduction forceps large with point speed lock l2 was broken.The repair technician reported the u post screw is missing.Missing parts is the reason for repair.The cause of the issue is mpa.The following parts were replaced: u post screw.The item was repaired per the inspection sheet, passed synthes final inspection, and was scrapped upon completion of service evaluation due to no bom available.The finalized service record will be archived.The evaluation was confirmed.Visual inspection: the reduction forceps-lrg w/point speed-lock l2 was returned and received at us customer quality (cq).Upon visual inspection, no defects were identified as the device was repaired by synthes service and repair.Documentation/specificationreview: based on the date of manufacture the following drawings, the current and manufactured revision of drawings were reviewed: - reduct-forceps-lrg w/point dimensional inspection: a dimensional inspection was not performed as no defects were identified as the device was repaired by synthes service and repair.Furthermore, there is conclusive evidence that the device was missing a component when received at s&r for repair.Complaint confirmed? yes, the device was received at s&r with a missing screw.Hence, confirming the allegation.Investigation conclusion: the complaint condition is confirmed for the reduction forceps-lrg w/point speed-lock l2.The device was deemed serviceable and was scrapped due to no bom available; no design or manufacturing issues were identified therefore it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h6: part number: 399.78.Lot number: t185397.Manufacturing site: (b)(4).Release to warehouse date: (b)(6) 2019.A review of the device history records was performed for the finished device lot number, and no non-conformities were identified.The raw material certificate was reviewed and the used material was according to the specification of the device.Service and repair evaluation: it was reported that on an unknown date, the reduction forceps large with point speed lock l2 was broken.The repair technician reported the u post screw is missing.Missing parts is the reason for repair.The cause of the issue is mpa.The following parts were replaced: u post screw.The item was repaired per the inspection sheet, passed synthes final inspection on (b)(6) 2020 and will be returned to the customer upon completion of the service and repair process.Attached service record router completed.Finalized service record will be archived in document management system.The evaluation was confirmed.The device was deemed serviceable and will be returned to the customer, no design or manufacturing issues were identified therefore it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H6: additional information provided for reporting.Item had to be scrapped due to packaging issues.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
REDUCT-FORCEPS-LRG W/POINT SPEED-LOCK L2
Common Device Name
FORCEPS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10012241
Report Number2939274-2020-02129
Device Sequence Number3158219
Product Code HTD
UDI-Device Identifier10886982203052
UDI-Public(01)10886982203052
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 04/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number399.78
Device Catalogue Number399.78
Device Lot NumberT185397
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/29/2020
Initial Date Received by Manufacturer 04/14/2020
Supplement Date Received by Manufacturer04/29/2020
05/14/2020
06/05/2020
06/11/2020
Initial Report FDA Received Date04/29/2020
Supplement Report FDA Received Date05/14/2020
05/26/2020
06/10/2020
06/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1